Alert archive / Louisiana / Small Craft Advisories in 2020

Small Craft Advisory 2, NWS Lake Charles, LA

January 3, 2020

NWS Lake Charles, LA issued this small craft advisory at Jan 3, 2020, 4:03 AM CST. It took effect at Jan 3, 2020, 9:00 PM CST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 3, 2020, 4:03 AM CST (10:03 UTC)
In effect from
Jan 3, 2020, 9:00 PM CST
Expired
Jan 4, 2020, 9:00 AM CST
In force
12 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jan 2, 5:38 PM CST, 10 hours 25 minutes earlier.

Area forecast discussion, Jan 2, 5:38 PM CST, 10 hours 25 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
538 PM CST Thu Jan 2 2020

.AVIATION...A band of heavy rain and storms is very gradually
moving east toward KLFT and KARA. Those terminals will continue to
have gusty south winds, lower ceilings, and br. Near and behind
the line KAEX, KLCH, and KBPT will have lighter winds and a period
of improving ceilings. Later tonight and into early Fri areas of
fog may develop near KBPT and KLCH. A cold front will move into
the region at the very end of the period and past KBPT before
sunset with the rest of the terminals later.

&&

.PREV DISCUSSION... /issued 414 PM CST Thu Jan 2 2020/

DISCUSSION...
NE-SW oriented bands of showers, with embedded thunderstorms
generally along and east of Cameron to Alexandria, will continue
to very slowly migrate E the rest of this afternoon and tonight as
a lead shortwave trof ejects NE across TX into the Mid MS River
Valley. There remains a slight risk of excessive rainfall and
severe thunderstorms roughly along and east of the line above
through this evening. An otherwise humid night is in store, with
patchy fog likely to remain and/or redevelop later tonight into
FRI morning.

Bulk of rains will be departing the area to the east FRI morning,
though the main upper trof axis looming to the west and its
associated CDFNT will keep at least a small chance of rain in the
forecast. Front is expected to push through the area during the
late afternoon into early evening, allowing plenty of time for
temperatures to warm into the upper 60s prior to FROPA. Behind the
front, brisk NW winds will usher cooler and more so drier air
into the area, yielding cooler temperatures FRI night into SAT
morning and near seasonal highs SAT afternoon.

Another cool night expected SAT night with high pressure at the
SFC traversing the area, with a warm-up commencing SUN afternoon
as the high scoots off to the east underneath flat westerly flow
aloft. The warming will continue until another front pushes
through MON night into TUE, accompanied by small rain chances amid
limited MSTR and followed by a brief return to near or below
seasonal temperatures through WED. A warming trend and increasing
rain chances are slated to close out the work week ahead of
another approaching upper trof,

13

MARINE...
Modest to strong onshore flow will continue across the coastal
waters east of Cameron through early evening, with a light and
somewhat variable but generally onshore flow prevailing the rest
of the night into Friday. Northeast to southwest oriented bands of
rain and isolated thunderstorms will continue to gradually
progress east through the coastal waters the rest of this
afternoon and tonight, finally pushing east of the Lower Atchafalaya
River by early afternoon Friday. A cold front is expected to push
through the coastal waters during the late afternoon and evening,
with a modest to strong offshore flow following its passage
lasting through Saturday morning. A small craft advisory will
likely be needed for this time period.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  53  67  40  60 /  90  20  20   0
LCH  57  69  44  64 /  90  20  10   0
LFT  58  68  46  62 /  90  30  20   0
BPT  55  69  43  64 /  70  20   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 9 PM CST this evening for GMZ455-472-
     475.

     Small Craft Exercise Caution until 9 PM CST this evening for
     GMZ435-452.

&&

AVIATION...05
Hazardous weather outlook, Jan 2, 3:42 PM CST, 12 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
342 PM CST Thu Jan 2 2020

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-032145-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
342 PM CST Thu Jan 2 2020

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Ongoing bands of showers and isolated thunderstorms will continue
the rest of this afternoon and tonight with an attendant risk of
locally heavy rainfall. 2 to 4 inches of rain are possible within an
area along and east of a line from Alexandria to Lake Charles and to
the west of New Iberia.

There is also a marginal risk of severe thunderstorms along and east
of a Cameron to Alexandria line with a slight risk of severe
thunderstorms along and east of a line from Grand Chenier to Bunkie.
The primary severe weather risk is for damaging winds, though
tornadoes are possible as well.

Precipitation will gradually move off to the east tonight through
Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ455-472-475-032145-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
342 PM CST Thu Jan 2 2020

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

This Hazardous Weather Outlook is for the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

Northeast to southwest oriented bands of rain and isolated
thunderstorms will continue to gradually progress east through the
coastal waters the rest of this afternoon and tonight, finally
pushing east of the Lower Atchafalaya River by early afternoon
Friday. There is a marginal to slight risk of severe thunderstorms,
with severe marine winds and waterspouts the primary hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A cold front is expected to push through the coastal waters late
Friday afternoon and evening, with a modest to strong offshore flow
following its passage lasting through Saturday morning. A small craft
advisory will likely be needed for this time period.

A bout of modest to strong offshore flow is expected Tuesday and
Tuesday night behind another expected cold front. A small craft
advisory may be needed for this time period as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-470-032145-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
342 PM CST Thu Jan 2 2020

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Exercise Caution.

Northeast to southwest oriented bands of rain and isolated
thunderstorms will continue to gradually progress east through the
coastal waters the rest of this afternoon and tonight, finally
pushing east of the Lower Atchafalaya River by early afternoon
Friday. There is a marginal to slight risk of severe thunderstorms,
with severe marine winds and waterspouts the primary hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A cold front is expected to push through the coastal waters late
Friday afternoon and evening, with a modest to strong offshore flow
following its passage lasting through Saturday morning. A small craft
advisory will likely be needed for this time period.

A bout of modest to strong offshore flow is expected Tuesday and
Tuesday night behind another expected cold front. A small craft
advisory may be needed for this time period as well.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 6:08 PM CSTSpecial Weather StatementLCHSaint Landry22 min
Jan 2, 6:37 PM CSTFlash Flood WarningLCHAvoyelles, Evangeline, Rapides, Saint Landry3 hr
Jan 2, 7:39 PM CSTSpecial Weather StatementLCHSaint Martin36 min
Jan 2, 7:58 PM CSTFlash Flood WatchLCHAvoyelles, Evangeline, Saint Landry13 hr
Jan 2, 8:13 PM CSTSpecial Weather StatementLCHSaint Martin32 min
Jan 3, 12:50 AM CSTAreal Flood AdvisoryLCHAcadia, Allen, Avoyelles, Evangeline, Jefferson Davis, Rapides and 1 more3 hr
Jan 3, 3:59 AM CSTAreal Flood AdvisoryLCHAcadia, Allen, Avoyelles, Evangeline, Jefferson Davis, Rapides and 1 more2 hr

Nearby

Small Craft Advisories in Louisiana, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.